# SDR AUS20010943

- Difficulty date: August 20, 2001
- Submitted: September 5, 2001
- Operation: General aviation
- Make and model: Cessna 421B
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 634503
- Condition: Failed
- Location: Reciprocating En
- Component: Reciprocating En, Cont, GTSIO520H
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) ENGINE OIL FILTER CONTAMINATED WITH METAL. INVESTIGATION FOUNDNO1 AND NO2 BEARINGS HAD COMPLETELY FAILED WITH THE BEARING SHELLS BROKEN IN HALF. TRANSVERSE CRACKS WERE FOUND AROUND THECRANKSHAFT NO2 MAIN JOURNAL WITH CATASTROPHIC FAILURE IMMINENT.
